Alert archive / Georgia / Tornado Warnings in 2023

Tornado Warning 71, NWS Tallahassee, FL

June 14, 2023Calhoun County, Clay County, Early County, Georgia

NWS Tallahassee, FL issued this tornado warning at Jun 14, 2023, 1:25 PM EDT for Calhoun County, Clay County, Early County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2023, 1:25 PM EDT (17:25 UTC)
Expired
Jun 14, 2023, 2:15 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Calhoun County, GA, Clay County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:17 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

271 
WFUS52 KTAE 141725
TORTAE
GAC037-061-099-141815-
/O.NEW.KTAE.TO.W.0071.230614T1725Z-230614T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
125 PM EDT Wed Jun 14 2023

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Clay County in southwestern Georgia...
  Western Calhoun County in southwestern Georgia...
  Northern Early County in southwestern Georgia...

* Until 215 PM EDT.
    
* At 124 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles northwest of Blakely, moving east at 30 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Edison and Arlington around 200 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Colomokee, Harrisons Mill, Commissary Hill, Turman, Parksville,
Ferrell Crossroads, Bluffton, Kolomoki Mounds Sp and Dickey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3163 8464 3139 8464 3143 8507 3147 8507
      3152 8505 3154 8504 3162 8468 3162 8466
TIME...MOT...LOC 1724Z 260DEG 27KT 3148 8502 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

73-YOUNG
2 follow-up statements
109 
WWUS52 KTAE 141744
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
144 PM EDT Wed Jun 14 2023

GAC037-061-099-141815-
/O.CON.KTAE.TO.W.0071.000000T0000Z-230614T1815Z/
Clay GA-Calhoun GA-Early GA-
144 PM EDT Wed Jun 14 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
SOUTHEASTERN CLAY...WESTERN CALHOUN AND NORTHEASTERN EARLY COUNTIES
IN SOUTHWESTERN GEORGIA...
    
At 144 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Arlington, or 8 miles northeast of
Blakely, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Edison around 155 PM EDT.
  Arlington around 200 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Colomokee, Commissary Hill, Turman, Parksville, Ferrell Crossroads,
Bluffton, Kolomoki Mounds Sp and Dickey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3163 8464 3139 8464 3142 8493 3147 8494
      3151 8494 3154 8490 3158 8479 3162 8466
TIME...MOT...LOC 1744Z 271DEG 31KT 3147 8485 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

73-YOUNG
764 
WWUS52 KTAE 141800
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
200 PM EDT Wed Jun 14 2023

GAC061-099-141810-
/O.CAN.KTAE.TO.W.0071.000000T0000Z-230614T1815Z/
Clay GA-Early GA-
200 PM EDT Wed Jun 14 2023

...THE TORNADO WARNING FOR SOUTHEASTERN CLAY AND NORTHEASTERN EARLY
COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for southwestern
Georgia.

LAT...LON 3163 8464 3143 8464 3144 8477 3147 8480
      3150 8480 3149 8481 3153 8481 3156 8476
      3160 8471
TIME...MOT...LOC 1800Z 260DEG 27KT 3149 8471 

$$

GAC037-141815-
/O.CON.KTAE.TO.W.0071.000000T0000Z-230614T1815Z/
Calhoun GA-
200 PM EDT Wed Jun 14 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR WESTERN
CALHOUN COUNTY IN SOUTHWESTERN GEORGIA...
    
At 200 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Arlington, or 7 miles southwest of Morgan, moving
east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
western Calhoun County in southwestern Georgia, including the
following locations... Commissary Hill, Turman, Dickey and
Parksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3163 8464 3143 8464 3144 8477 3147 8480
      3150 8480 3149 8481 3153 8481 3156 8476
      3160 8471
TIME...MOT...LOC 1800Z 260DEG 27KT 3149 8471 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

73-YOUNG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 14, 10:57 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 14, 10:57 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1057 AM EDT Wed Jun 14 2023

...New UPDATE...

...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT WITH
WIDESPREAD WIND DAMAGE, LARGE HAIL, AND TORNADOES POSSIBLE...

...FLOOD WATCH IN EFFECT THROUGH FRIDAY...

.UPDATE...
Issued at 1049 AM EDT Wed Jun 14 2023

PoPs were nudged down a little over the next few hours across our
FL counties as things remain for the most part along our
northernmost counties in AL and GA. Otherwise, no major updates
are required this morning. Please remain weather-aware as we
prepare to go through multiple rounds of severe weather.

&&

.NEAR TERM...
(Today and tonight)
Issued at 311 AM EDT Wed Jun 14 2023

A very anomalous pattern remains in place for mid-June with warm
season instability juxtaposed with jet dynamics reminiscent of
the cool season. Today and Tonight, several shortwave disturbances
will ripple through the fast mid-level northwest flow along with
the right entrance region of a 130 kt upper-level jet over the
Mid-Atlantic, providing large scale ascent. The environment will
be characterized by SB CAPE over 3k J/Kg and Bulk Shear (0-6 km)
up to 50 kts. An Elevated Mixed Layer (EML) will also advect into
the region, with mid-level lapse rates increasing to around 8C/km.
A modest cap at the base of this layer will be easily broken by
the aforementioned large scale ascent, while convective temps in
the mid-80s will be readily attained. Overall, the environment is
very potent, and the SPC Moderate Risk of severe thunderstorms
(Level 4 of 5) is well placed across northwest portions of our
area, with remainder in at least a Slight Risk (Level 2 of 5).

Multiple rounds of severe weather are possible, as early as late
this morning and continuing through the overnight hours tonight,
with all hazards possible. CAMs generally show two distinct MCS's:
the first this morning into this afternoon and the second this
evening into the overnight hours. Storm motions are generally
eastward around 35 kts, but QLCS bowing segments could be much
faster. Storms will easily produce damaging winds given the drier
air aloft and strong wind field. The EML and ample CAPE will be
conducive to large hail, especially with any rotating updrafts,
given some veering winds in the lower 3km of the atmosphere. The
potential for large hail is greatest over Southeast Alabama and
Southwest Georgia, and model soundings continue to show high SHIP
values in support of this threat. In terms of tornado potential,
will have to watch any discrete supercells where winds are locally
backed and any any eastward bowing segments that better align with
the Bulk Shear Vector (0-3km). A strong tornado or two is possible.

As mentioned, the environment is very potent, especially for mid-
June when we are not accustomed to the potential for widespread
severe thunderstorms. In particular, higher end severe weather is
possible, including wind gusts to 80 mph, very large hail, and a
strong tornado or two. Factor the potential for severe weather
into your plans for today and tonight, especially for any outdoor
events, and have a plan in place if severe weather threatens. Have
multiple ways to receive warnings (NOAA Weather Radio, Wireless
Emergency Alerts enabled on your cell phone, etc). Since the
threat will also go into the overnight hours, when severe weather
is especially dangerous, make sure any warning alerts will wake
you from a sound sleep.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 311 AM EDT Wed Jun 14 2023

The active weather pattern will continue throughout the short term
period with multiple additional rounds of showers and
thunderstorms expected to push across the region. While severe
weather remains possible, the overall threat seems lower than the
Wednesday/Wednesday night threat. Primary hazards include damaging
winds, hail, a few tornadoes, and heavy rainfall. As such, SPC has
much of the area in a Slight Risk (level 2 of 5) for severe
weather on Thursday and Thursday night. Flash flooding remains a
concern through Thursday and Friday as well, with additional heavy
rain expected on top of already saturated soils. For the heavy
rainfall threat, WPC has placed much of the area in a Slight Risk
(level 2 of 4) for excessive rainfall. Additionally, a Flood Watch
is in effect through Friday. Widespread rainfall totals of 3 to 6
inches will be possible through the short term, with isolated
higher amounts expected.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 311 AM EDT Wed Jun 14 2023

Active weather remains possible over the weekend as a series of
shortwaves continue to push eastward across the region. While
showers and thunderstorms will remain in the forecast for the
whole long term period, a shift in jet positioning (finally) will
help return us to a more typical summer time setup. While a few
stronger storms will still be possible, widespread severe weather
is not expected.

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM EDT Wed Jun 14 2023

Cigs down to MVFR and IFR this morning at all terminals with fog
at DHN and VLD. Expect gradual improvement to VFR by late this
morning, with additional restrictions in TSRA possible at DHN and
ABY much of the day. Most of this activity will remain just north
of ECP with VCTS, while a brief TSRA is forecast at TLH and VLD.
Severe TSRA possible at ABY and DHN where amendments may be needed
for brief, erratic strong wind gusts. Southwest winds today
increasing 10-15 kts with gusts up to around 20-25 kts at times.

For tonight, TSRA continue at ABY and DHN, then impacting ECP, TLH,
and VLD late. Highest potential for severe TSRA at ABY, DHN, and
VLD. Prevailing conditions gradually lower to MVFR/IFR at all of the
terminals. Southwest winds remaining elevated around 10-15 kts.

&&

.MARINE...
Issued at 311 AM EDT Wed Jun 14 2023

Stormy weather is likely the next few days with multiple rounds
of showers and thunderstorms moving near or across the waters.
Thunderstorms will be capable of strong gusty winds, hail,
waterspouts and frequent lightning. Otherwise, generally southwest
winds are expected with periods of cautionary conditions around
midweek.

&&

.FIRE WEATHER...
Issued at 311 AM EDT Wed Jun 14 2023

An unseasonably wet pattern will remain in place this week with the
potential for severe weather. Elevated transport winds will continue
to contribute to pockets of high dispersion over parts of Southeast
Alabama, Southwest Georgia, and the Florida Big Bend and Panhandle
over the next few days.

&&

.HYDROLOGY...
Issued at 341 PM EDT Tue Jun 13 2023

Periods of heavy rainfall will be possible through the upcoming
week, with the greatest threat over the next several days.
Widespread rainfall totals of around 4 to 8 inches are forecast
across portions of SE Alabama and SW Georgia with isolated higher
amounts also possible. These higher amounts in particular may lead
to flash flooding across the region. A Flood Watch is in effect
for Southeast Alabama, Southwest Georgia, and portions of the
Florida Panhandle through Friday.

This heavy rainfall will likely lead to rises on area rivers over
the next week and perhaps beyond, perhaps leading to some points
reaching action stage. Currently, our rivers remain well below flood
stage at this point with many locations actually near or in low
stage. Therefore, although rises are likely we have quite a ways to
go before river flooding becomes a problem. However, if some of
the more extreme higher rainfall totals become realized, rises to
action stage and perhaps minor flood stage may be possible over
the next couple of days with further rises possible later on.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   90  74  89  72 /  60  50  80  60
Panama City   86  76  87  75 /  60  50  70  60
Dothan        86  69  88  70 /  70  70  90  60
Albany        87  69  87  68 /  70  80  90  60
Valdosta      89  71  89  70 /  50  80  80  70
Cross City    89  74  88  73 /  40  60  70  60
Apalachicola  86  77  86  75 /  50  40  60  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011.

     High Rip Current Risk through this evening for FLZ108-112-114.

GA...Flood Watch through Friday evening for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Friday evening for ALZ065>069.

GM...None.
&&

NEAR TERM...LF
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...LF
MARINE...Merrifield
FIRE WEATHER...LF
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Jun 14, 8:44 AM EDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
844 AM EDT Wed Jun 14 2023

GAZ128-130-131-141330-
Irwin GA-Turner GA-Ben Hill GA-
844 AM EDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of Irwin, eastern Turner
and Ben Hill Counties through 930 AM EDT...

At 844 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eastman to near Abbeville to near Arabi.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fitzgerald, Ocilla, Mystic, Rebecca, Lulaville, Amboy, Osierfield,
Waterloo, Pinetta, Ashton, Irwinville, Fitzgerald Municipal A/P,
Irwinville Airport, Bowens Mill, Red Bluff, Arp, Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3163 8303
      3154 8341 3156 8347 3157 8347 3157 8350
      3159 8350 3160 8352 3180 8368 3180 8361
      3185 8361 3184 8321 3185 8318 3183 8314
      3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 1244Z 311DEG 36KT 3216 8315 3199 8339 3189 8370

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

73-YOUNG
Special weather statement, Jun 14, 10:49 AM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1049 AM EDT Wed Jun 14 2023

ALZ067-GAZ120>122-141515-
Henry AL-Quitman GA-Randolph GA-Clay GA-
1049 AM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of northeastern Henry,
northwestern Clay, southwestern Randolph and southern Quitman
Counties through 1115 AM EDT/1015 AM CDT/...

At 1049 AM EDT/949 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Richards Crossroads, or 9 miles southwest of
Eufaula, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Gaines, Days Crossroads, Walter F George Lake, Bonapartes
Retreat, Standleys Store, Otho, Watson Crossroads, Scottsboro
Crossroads, Double Bridges, Moores Crossroads, Crossroads, Ricks
Place, Pecan, Garnersville, Coates, Bagby State Park, Thomas Mill
Creek, Hatcher, Morris and Jones Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3184 8490 3161 8491 3170 8531 3170 8522
      3171 8521 3173 8521 3174 8520 3176 8517
      3177 8516 3176 8513 3177 8512 3178 8514
      3179 8513 3184 8514
TIME...MOT...LOC 1449Z 272DEG 25KT 3178 8523

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

73-YOUNG
Special weather statement, Jun 14, 11:27 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1127 AM EDT Wed Jun 14 2023

GAZ128-130-131-141600-
Irwin GA-Turner GA-Ben Hill GA-
1127 AM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of Irwin, east central
Turner and Ben Hill Counties through NOON EDT...

At 1127 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fitzgerald, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
Irwinville, Fitzgerald Municipal A/P, Irwinville Airport, Wray,
Bowens Mill, Red Bluff, Arp, Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3156 8306 3148 8311 3165 8359 3185 8338
      3184 8321 3185 8318 3183 8315 3183 8314
      3181 8313 3181 8311 3182 8311 3178 8303
      3178 8299
TIME...MOT...LOC 1527Z 278DEG 39KT 3174 8329

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KR
Local storm report, Jun 14, 11:48 AM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1148 AM EDT Wed Jun 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Tornado          1 SSW Graball           31.57N 85.28W
06/14/2023                   Henry              AL   Park/Forest Srvc

            Henry County Emergency Manager relayed a
            report from the Forestry Commission of an
            observed tornado on the ground.

&&

KR
Special weather statement, Jun 14, 12:40 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1240 PM EDT Wed Jun 14 2023

ALZ067-GAZ120>122-141730-
Henry AL-Quitman GA-Randolph GA-Clay GA-
1240 PM EDT Wed Jun 14 2023

...Strong thunderstorms will impact portions of northern Henry,
northwestern Clay, northwestern Randolph and Quitman Counties through
130 PM EDT/1230 PM CDT/...

At 1239 PM EDT/1139 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Texasville to near
Richards Crossroads to near Abbeville. Movement was northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Gaines, Georgetown, Cuthbert, Shorterville, Walter F.
George Lock And Dam, Wire Bridge, Walter F George Lake, Bonapartes
Retreat, Edwin, Standleys Store, Watson Crossroads, Scottsboro
Crossroads, Double Bridges, Crossroads, Ricks Place, Pecan, Graball,
Thomas Mill Creek and Hatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT/600 PM CDT/ for
southeastern Alabama...and southwestern Georgia.

&&

LAT...LON 3198 8504 3197 8495 3195 8496 3192 8491
      3193 8480 3192 8480 3192 8472 3186 8468
      3148 8519 3162 8537 3163 8542 3171 8542
      3170 8522 3174 8520 3177 8516 3177 8512
      3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 1639Z 230DEG 34KT 3169 8545 3167 8531 3158 8520

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

73-YOUNG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:37 AM EDTFlood WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more64 hr
Jun 14, 8:44 AM EDTSpecial Weather StatementTAEBen Hill, Irwin46 min
Jun 14, 10:49 AM EDTSpecial Weather StatementTAEClay26 min
Jun 14, 11:27 AM EDTSpecial Weather StatementTAEBen Hill, Irwin33 min
Jun 14, 11:38 AM EDTTornado WarningTAEClay52 min
Jun 14, 11:47 AM EDTTornado Warning Tornado observedTAEQuitman, Randolph9 min
Jun 14, 12:40 PM EDTSpecial Weather StatementTAEQuitman50 min
Jun 14, 12:42 PM EDTTornado WarningTAERandolph48 min
Jun 14, 1:05 PM EDTTornado WarningTAEClay, Early25 min
Jun 14, 1:09 PM EDTSevere Thunderstorm WarningTAEClay36 min
Jun 14, 1:15 PM EDTTornado WarningTAEQuitman, Randolph25 min
Jun 14, 1:17 PM EDTTornado WarningTAEEarly43 min
Jun 14, 1:46 PM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell44 min
Jun 14, 1:57 PM EDTTornado WarningTAEEarly48 min
Jun 14, 2:07 PM EDTTornado WarningTAEBaker, Calhoun, Dougherty38 min
Jun 14, 2:34 PM EDTTornado Warning Tornado observedConsiderable damage threatTAEBaker, Calhoun, Dougherty, Early41 min
Jun 14, 2:35 PM EDTAreal Flood AdvisoryTAELee, Randolph, Terrell115 min
Jun 14, 2:59 PM EDTTornado WarningTAEDougherty, Lee, Turner, Worth46 min
Jun 14, 3:03 PM EDTTornado Warning Tornado observedTAEBaker, Dougherty, Mitchell42 min
Jun 14, 3:04 PM EDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes41 min
Jun 14, 3:35 PM EDTTornado WarningTAEBen Hill, Irwin, Turner, Worth40 min
Jun 14, 3:37 PM EDTTornado WarningTAEDougherty, Worth38 min
Jun 14, 3:43 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph, Terrell47 min
Jun 14, 3:53 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell67 min
Jun 14, 4:11 PM EDTTornado WarningTAEBen Hill, Irwin, Turner49 min
Jun 14, 4:12 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth63 min
Jun 14, 4:14 PM EDTFlash Flood WarningTAEQuitman, Randolph, Terrell6 hr
Jun 14, 4:21 PM EDTTornado WarningTAEBaker, Calhoun, Dougherty, Mitchell39 min
Jun 14, 4:23 PM EDTFlash Flood WarningTAELee6 hr
Jun 14, 4:27 PM EDTSevere Thunderstorm WarningTAELee, Quitman, Randolph, Terrell48 min
Jun 14, 4:42 PM EDTTornado WarningTAEIrwin35 min
Jun 14, 4:49 PM EDTFlash Flood WarningTAEDougherty6 hr
Jun 14, 4:56 PM EDTTornado WarningTAEDougherty, Mitchell, Turner, Worth49 min
Jun 14, 5:10 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Quitman, Randolph80 min
Jun 14, 5:13 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Randolph, Terrell77 min
Jun 14, 5:29 PM EDTFlash Flood WarningTAEWorth6 hr
Jun 14, 5:32 PM EDTTornado WarningTAEBerrien, Colquitt, Cook, Tift, Worth43 min
Jun 14, 5:36 PM EDTTornado WarningTAEColquitt, Dougherty, Mitchell, Worth39 min
Jun 14, 5:43 PM EDTSevere Thunderstorm WarningTAELee, Terrell62 min
Jun 14, 5:55 PM EDTFlash Flood Warning Considerable damage threatTAEDougherty4 hr
Jun 14, 6:10 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Tift80 min
Jun 14, 6:10 PM EDTTornado WarningTAEBerrien50 min
Jun 14, 6:21 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Mitchell and 2 more69 min
Jun 14, 7:02 PM EDTSevere Thunderstorm WarningTAEBaker, Brooks, Colquitt, Cook, Decatur, Early and 5 more88 min
Jun 14, 7:21 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Lowndes84 min
Jun 14, 7:34 PM EDTSevere Thunderstorm Warning Considerable damage threatTAECalhoun, Clay, Early, Miller, Randolph71 min
Jun 14, 7:42 PM EDTSevere Thunderstorm Warning Destructive damage threatTAEEarly, Miller, Seminole33 min

Nearby

Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.